Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 124, NWS Denver/Boulder, CO

July 6, 2009Logan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 6, 2009, 6:53 PM MDT for Logan County, Washington County, Colorado. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2009, 6:53 PM MDT (00:53 UTC)
Expired
Jul 6, 2009, 7:45 PM MDT
In force
52 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Logan County, CO, Washington County, CO

The radar

The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 7:00 PM MDTHAIL 1.7515 Se Sterling, COHAILED BEFORE RAIN. LARGEST HAILSTONES FIRST. HAIL LASTED ABOUT 15 MINUTES. 50-100 PERCENT OF CROP DAMAGE.
Jul 6, 7:10 PM MDTHAIL 218 Se Sterling, COHAIL STARTED LARGE...NUMEROUS HEN EGG SIZED HAIL ALONG WITH GOLF BALL SIZED HAIL. VERY LITTLE RAIN AND LIGHT WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:07 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 070053
SVRBOU
COC075-121-070145-
/O.NEW.KBOU.SV.W.0124.090707T0053Z-090707T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
653 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
  SOUTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 745 PM MDT

* AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
  STORM WAS LOCATED 10 MILES WEST OF BURDETT...OR 12 MILES NORTH OF
  AKRON...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST
  PETERSBURG...LONE STAR AND BURDETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4074 10266 4044 10267 4043 10278 4020 10280
      4025 10321 4044 10318
TIME...MOT...LOC 0054Z 250DEG 23KT 4034 10310

$$
GIMMESTAD
1 follow-up statement
000 
WWUS55 KBOU 070126
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
726 PM MDT MON JUL 6 2009

COC075-121-070145-
/O.CON.KBOU.SV.W.0124.000000T0000Z-090707T0145Z/
WASHINGTON CO-LOGAN CO-
726 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHEASTERN LOGAN AND NORTHEASTERN WASHINGTON COUNTIES...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
HEN EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 8 MILES SOUTHWEST OF ST PETERSBURG...OR 17 MILES
SOUTHEAST OF STERLING...MOVING NORTHEAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST
PETERSBURG AND LONE STAR.

HAIL TWO INCHES IN DIAMETER WAS REPORTED 18 MILES SOUTHEAST OF 
STERLING AT 720 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4074 10266 4045 10267 4044 10268 4043 10278
      4026 10279 4026 10280 4052 10303
TIME...MOT...LOC 0125Z 231DEG 22KT 4050 10294

$$
GIMMESTAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:30 PM MDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 6, 2:30 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT MON JUL 6 2009

.SHORT TERM...ONE MORE ROUND OF TSTMS EXPECTED TO MOVE ACROSS THE
CWFA THIS AFTN AND EVENING.  THE MDLS SHOW A SHORT WAVE TROF
SPAWNING SHOWERS AND TSTMS OVER JACKSON AND LARIMER COUNTIES THIS
AFTN.  LOW LEVEL MSTR STILL ENTRENCHED OVER THE NORTHEASTERN PLAINS
OF COLORADO WITH DEWPOINTS IN THE 50S AND LOWER 60S.  SFC CAPE
VALUES  GENERALLY IN TEH 1500-2500 J/KG RANGE SO SVR STORMS AGAIN
ANTICIPATED. WET MICROBURSTS AGAIN POSSIBLE WITH THE POTENTIAL OF
DAMAGING WINDS AND LARGE HAIL.  STORMS MOVING BUT STILL HEAVY RAIN
POTENTIAL AS WELL.  MAY INCREASE POPS TO HIGHER SCT CATEGORY.  MDLS
STILL TRY TO DRY THE AMS OUT OVER NERN CO ON TUE WITH THE BOUNDARY
LYR THETA-E RIDGE SHIFTING TO THE EAST WHILE THE UPPER LEVEL RIDGE
BUILDS OVER THE STATE.  INTERACTIVE SOUNDINGS NOT VERY IMPRESSIVE
WITH THE POTENTIAL FOR DEEP CONVECTION...BUT MDLS HAVE OFTENTIMES
BEEN TOO QUICK TO DRY OUT THE AMS OVER THE CWFA AS OF LATE.  WITH
THIS IN MIND WILL STICK WITH THE MENTION OF ISOLD TSTMS FOR TUESDAY
AFTN.  ALSO OPTED TO SHAVE 1-2 DEGREES OFF THE MAX TEMPERATURES.

.LONG TERM...UPPER HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
SOUTHWEST THROUGH THE WEEKEND. NOT MUCH MOISTURE OR CAPE TO WORK
WITH TUESDAY AFTERNOON AND EVENING...HOWEVER A WEAK FRONT WILL SLIDE
DOWN FROM WY TO SERVE AS A FOCUS POINT FOR CONVECTION. HAVE
THEREFORE KEPT A SLIGHT CHANCE OVER THE FOOTHILLS AND PLAINS FOR
SHOWERS AND THUNDERSTORMS. EXPECTING THE WARMEST AND DRIEST DAY OF
THE WEEK WEDNESDAY AS THE UPPER RIDGE AXIS PASSES OVERHEAD
WEDNESDAY...BRINGING TEMPERATURES OVER THE PLAINS INTO THE MID 90S
AND NO MENTION OF SHOWERS OR THUNDERSTORMS. THIS WILL INCREASE THE
FIRE DANGER WEDNESDAY AS MINIMUM RH VALUES WILL DROP BELOW 20
PERCENT WITH SOME AREAS BELOW 15 PERCENT...MAINLY IN THE HIGH
MOUNTAIN VALLEYS. HOWEVER NOT EXPECTING WINDS TO BE STRONG ENOUGH
FOR AN EXTENDED AMOUNT OF TIME TO REQUIRE ANY HEADLINE YET.  WHEN
THE RIDGE AXIS SLIDES SLIGHTLY EAST LATER THAT DAY...MOISTURE WILL
BE ALLOWED TO ENTER CO IN THE SOUTHWESTERLY FLOW. A DROP OF ABOUT 4
DEGREES C AT 700MB ALONG WITH ADDED CLOUD COVER WILL BRING MAX
TEMPERATURES DOWN INTO THE UPPER 80S WITH A FEW 90S. THE RIDGE AXIS
IS EXPECTED TO REMAIN TO THE EAST OF CO THROUGH SATURDAY
MORNING...WHERE IT WILL THEN START BACKING TO THE WEST SLOWLY WHILE
FLATTENING OUT AT THE SAME TIME.  AS A RESULT...THIS WILL ALSO ALLOW
A RETURN OF ISOLATED AFTERNOON AND EVENING SHOWERS THROUGH THE
WEEKEND. A WEAK FRONT IS EXPECTED TO DROP FROM THE HIGH PLAINS ON
SATURDAY INCREASING THE CHANCE FOR SHOWERS THAT DAY. OVERALL...LOOK
FOR SLIGHTLY WARMER THAN AVERAGE TEMPERATURES OVER THE STATE THROUGH
THE WEEKEND WITH 70S AND 80S IN THE MOUNTAINS AND LOWER 90S OVER THE
PLAINS.

&&

.AVIATION...EXPECT OUTFLOW BOUNDARIES ASSOCIATED WITH TSTMS OVER
EASTERN LARIMER AND NORTHERN WELD COUNTIES TO IMPACT THE AIRPORTS
AFTER 22Z WITH ADDITIONAL TSTMS DVLPG ALONG THE BOUNDARIES.  BEST
CHC OF STORMS APPEARS TO BE 22Z-01Z.  WET MICROBURST TYPE STORMS
POSSIBLE WITH STG WINDS AND HAIL...POSSIBLY SEVERE.  COULD SEE
MVFR/IFR CONDS OCCUR IF A WET MICROBURST DVLPS.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

COOPER/KRIEDERMAN
Hazardous weather outlook, Jul 6, 10:29 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1029 AM MDT MON JUL 06 2009

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1029 AM MDT MON JUL 06 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY IN THE
AFTERNOON...AND THEN SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO
THROUGH THE REST OF THE AFTERNOON AND EVENING. THE BEST CHANCE FOR
SEVERE STORMS TODAY WILL BE JUST EAST OF THE URBAN CORRIDOR...WHERE
MOISTURE AND INSTABILITY WILL BE GREATEST. A FEW OF THESE STORMS MAY
PRODUCE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING
WINDS TO 60 MPH. ACROSS THE MOUNTAINS AND ADJACENT PLAINS...EXPECT
BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF
COLORADO TODAY...MAINLY AFTER 3 PM.

COOPER/KRIEDERMAN

In the hours before

Special weather statement, Jul 6, 4:36 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT MON JUL 6 2009

COZ035-038-039-042>044-062315-
MORGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
CENTRAL AND SOUTH WELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
436 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN MORGAN COUNTY
  EXTREME SOUTHEASTERN LARIMER COUNTY
  EASTERN BOULDER COUNTY
  SOUTHERN WELD COUNTY

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND
GUSTS TO AROUND 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF JACKSON RESERVOIR TO 4 MILES WEST OF
LONGMONT...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF FORT
MORGAN TO 28 MILES SOUTH OF FORT COLLINS...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WELDONA...
RIVERSIDE RESERVOIR...PLATTEVILLE...ORCHARD...NIWOT...MILTON
RESERVOIR...MILLIKEN...MEAD...LA SALLE...KERSEY...JACKSON
RESERVOIR...GOODRICH...GILL...GILCREST...FREDERICK...FIRESTONE...
EVANS...ERIE...DACONO...LONGMONT...SOUTHEASTERN GREELEY AND
NORTHEASTERN BOULDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.
THE WINDS CAN ALSO BREAK SMALL TREE BRANCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 4033 10385 3998 10523 4016 10536 4062 10407
TIME...MOT...LOC 2236Z 326DEG 16KT 4049 10410 4017 10518
Local storm report, Jul 6, 5:02 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
502 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             NW LONGMONT             40.17N 105.11W
07/06/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0449 PM     HAIL             LONGMONT                40.17N 105.11W
07/06/2009  M0.88 INCH       BOULDER            CO   TRAINED SPOTTER

            8TH AND MAIN. DIME AND NICKEL SIZE HAIL. NO SIGNIFICANT
            ACCUMULATION.

0443 PM     HAIL             2 N LONGMONT            40.20N 105.11W
07/06/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

0421 PM     HAIL             5 WSW BERTHOUD          40.28N 105.17W
07/06/2009  M0.75 INCH       LARIMER            CO   TRAINED SPOTTER

&&

BENTON
Special weather statement, Jul 6, 5:03 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
503 PM MDT MON JUL 6 2009

COZ040-043>045-062330-
MORGAN COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
503 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN MORGAN COUNTY
  NORTHWESTERN ARAPAHOE COUNTY
  WESTERN ADAMS COUNTY
  DENVER COUNTY
  SOUTH CENTRAL WELD COUNTY

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
EAST OF WIGGINS TO 3 MILES NORTHWEST OF COMMERCE CITY...OR ALONG A
LINE EXTENDING FROM 9 MILES WEST OF FORT MORGAN TO 8 MILES NORTH OF
DENVER...MOVING EAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
AFB...WIGGINS...WATKINS...TWELVE-MILE CORNER...PROSPECT VALLEY...LOG
LANE VILLAGE...HOYT...ADENA SCHOOL...ADENA...DENVER INTERNATIONAL
AIRPORT...SOUTHERN WESTMINSTER...SOUTHERN THORNTON...NORTHEASTERN
LITTLETON...EASTERN ENGLEWOOD...DENVER...COMMERCE CITY AND NORTHERN
AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 4008 10361 3961 10499 3984 10505 4032 10387
TIME...MOT...LOC 2303Z 292DEG 10KT 4025 10395 3984 10496
Special weather statement, Jul 6, 5:42 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
542 PM MDT MON JUL 6 2009

COZ040-044-045-049-070045-
WASHINGTON COUNTY CO-MORGAN COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
542 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN WASHINGTON COUNTY
  SOUTHWESTERN MORGAN COUNTY
  EASTERN ARAPAHOE COUNTY
  EASTERN ADAMS COUNTY

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND
GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED FROM 10 MILES
SOUTHWEST OF FORT MORGAN TO NEAR DENVER INTERNATIONAL AIRPORT...
MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WOODROW...
WOODLIN SCHOOL...TWELVE-MILE CORNER...THURMAN...SHAMROCK...LINDON...
LEADER...LAST CHANCE...HOYT...DEER TRAIL...BYERS...ANTON...ADENA
SCHOOL AND ADENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE IN THE ADVISORY AREA SHOULD PREPARE FOR A PERIOD OF STRONG
WINDS FOLLOWED BY BRIEF HEAVY RAIN AND SMALL HAIL. SECURE LOOSE
OUTDOOR OBJECTS. DRIVERS OF LIGHTWEIGHT VEHICLES MAY WISH TO DELAY
TRAVEL UNTIL THE STORMS PASS.

&&

LAT...LON 3957 10292 3957 10405 3995 10452 4000 10435
      4000 10415 4007 10415 4019 10378
TIME...MOT...LOC 2340Z 304DEG 34KT 3996 10418

GIMMESTAD
Special weather statement, Jul 6, 6:20 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
620 PM MDT MON JUL 6 2009

COZ041-046-070045-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
620 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY
  EAST CENTRAL DOUGLAS COUNTY

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF KIOWA TO 9 MILES SOUTHWEST OF PONDEROSA PARK...OR ALONG
A LINE EXTENDING FROM 36 MILES NORTHWEST OF LIMON TO 29 MILES SOUTH
OF DENVER...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...KIOWA AND ELIZABETH.

SHORT LIVED FUNNEL CLOUDS HAVE BEEN REPORTED ALONG THE GUST FRONT
ASSOCIATED WITH THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3933 10409 3917 10475 3933 10490 3954 10424
TIME...MOT...LOC 0019Z 297DEG 18KT 3950 10428 3933 10478
Local storm report, Jul 6, 6:45 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
645 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             8 W AKRON               40.16N 103.36W
07/06/2009  M1.75 INCH       WASHINGTON         CO   TRAINED SPOTTER

            STARTED AS PEA SIZE THEN QUICKLY TO QUARTER AND SOME GOLF
            BALL SIZED HAIL. HAIL LASTED ABOUT 5-10 MINUTES.

0452 PM     HAIL             NW LONGMONT             40.17N 105.11W
07/06/2009  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

0449 PM     HAIL             LONGMONT                40.17N 105.11W
07/06/2009  M0.88 INCH       BOULDER            CO   TRAINED SPOTTER

            8TH AND MAIN. DIME AND NICKEL SIZE HAIL. NO SIGNIFICANT
            ACCUMULATION.

0443 PM     HAIL             2 N LONGMONT            40.20N 105.11W
07/06/2009  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

0421 PM     HAIL             5 WSW BERTHOUD          40.28N 105.17W
07/06/2009  M0.75 INCH       LARIMER            CO   TRAINED SPOTTER

0700 PM     HAIL             STERLING                40.65N 103.21W
07/05/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL 1-2 FEET DEEP IN DRIFTS. SOME
            MAIN STREET FLOODING UP TO 2 FEET DEEP. TREES DOWN. WALL
            CLOUD SEEN EARLIER WITH AN ATTACHED FUNNEL CLOUD.

0658 PM     TSTM WND DMG     STERLING                40.65N 103.21W
07/05/2009                   LOGAN              CO   LAW ENFORCEMENT

            IN STERLING...TREES DOWN AND A LIGHT POLE DOWN. ROOF TORN
            OFF APARTMENT BUILDING. NO INJURIES.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:13 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert41 min
Jul 6, 6:20 PM MDTSpecial Weather StatementBOUElbert25 min
Jul 6, 6:25 PM MDTSevere Thunderstorm WarningBOUWashington65 min
Jul 6, 7:02 PM MDTSpecial Weather StatementBOULincoln43 min
Jul 6, 7:22 PM MDTTornado WarningBOUElbert, Lincoln38 min
Jul 6, 7:31 PM MDTSevere Thunderstorm WarningBOUWashington44 min
Jul 6, 7:50 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick40 min
Jul 6, 7:58 PM MDTSevere Thunderstorm WarningBOULincoln33 min
Jul 6, 8:35 PM MDTSevere Thunderstorm WarningBOUPhillips23 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.